HOWARD B. KLECKNER, M.D.; VINCENT YAKULIS, B.S.; PAUL HELLER, M.D., F.A.C.P.
This content is PDF only. Please click on the PDF icon to access.
An infrequent adverse reaction to diphenylhydantoin (DPH) is a mononucleosis-like syndrome (1, 2). We report here on such a patient, in whom polyclonal IgG antibodies to DPH were detected.
A 15-year-old black high school student was admitted to the University of Illinois Hospital because of fever, skin rash, myalgia, and dark urine. Ten weeks previously he had a convulsive seizure, and diphenylhydantoin, 100 mg three times daily, was prescribed. Seven weeks later a pruritic rash started on his trunk. It gradually spread and was accompanied by fever, myalgia, anorexia, and malaise. On the day of admission his urine turned dark.
KLECKNER HB, YAKULIS V, HELLER P. Severe Hypersensitivity to Diphenylhydantoin with Circulating Antibodies to the Drug. Ann Intern Med. 1975;83:522–523. doi: https://doi.org/10.7326/0003-4819-83-4-522
Download citation file:
Published: Ann Intern Med. 1975;83(4):522-523.
Results provided by:
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use